Last reply 2 months ago
Questions about Gilenya

I has been a week since i started Gilenya and l have straight away had some problem with my eye lids. They are sticky and hurts a little bit. Should i concern? Shall i stop it for a few days and start again?

Another question is since l started gilenya i am hungry 24 hours, and want to eat anything and everything?

Thanks alot

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
2 months ago

@zulfihan , Macular Oedema, a side effect of Gilenya is characterised by:-

– a blurriness or shadows in the center of your vision; or
– a blind spot in the centre of your vision; or
– sensitivity to light; or
– unusually coloured (tinted) vision.

I would have a chat with your Doctor about the sticky eyes, which may just be an eye infection.

I’d keep an eye on your hunger, to ensure it levels out again as your body gets used to this new treatment.


nutshell88
2 months ago

Use moisturizer eye drops
If the problem became sever give your hospital a ring
Regarding to hunger i kinda felt it but i have bad apetite by nature
So it lasted for a day or two
You can not stop gilenya after you start it it has very dangerous side effects if you do
Or delay it for more for days
Better take it during 6 hts for example from 12 to 6 is you time to take it but better not cross that


dominics
2 months ago

What do your medical team say?


leogirl
2 months ago

Hi @zulfihan,

Be careful If you stop taking Gilenya as if it’s for more than two weeks you might need to have the tests for your heart again when you are restarting it. A few days might be ok but I would definitely ask your doctor or MS nurse before you stop it and ask them about the sticky eyes. I have dry eyes and I use Optrex eye drops which help a little bit. I don’t think it’s in relation to Gilenya as I had it before I started Gilenya.


zulfihan
2 months ago

Thank you everybody. I have found this FDA report and explains the risks well which are really scary. What to do if l had to stop…

Call me crazy, or.. but what happens if i take gilenya and administer avonex at the same time.

Two different drug serving the same purpose. Trial and error .. experimenting…

https://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm626264.htm
here is the article …


stumbler
2 months ago

@zulfihan , I wouldn’t consider taking two DMTs together without obtaining your Neuro’s agreement first.


nutshell88
2 months ago

@zulfihan
If you decided to stop it you must go to your neurologist clinic first.
Because stopping it suddenly might make your MS worse than before. And other risks.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.